Alert archive / South Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 96, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 26, 2000, 1:54 PM EDT for Kershaw County, South Carolina. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 26, 2000, 1:54 PM EDT (17:54 UTC)
- Expired
- Jun 26, 2000, 2:30 PM EDT
- In force
- 36 min
- Issued by
- NWS Columbia, SC
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Kershaw County, SC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 1:54 PM EDT | Thunderstorm Wind 50 E | Elgin, SC | Post Office reported a few trees down around the Elgin area. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 5.9 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2961 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 501 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCAE 261755 SVRCAE SCC055-261830- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE COLUMBIA SC 154 PM EDT MON JUN 26 2000 THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN KERSHAW COUNTY IN CENTRAL SOUTH CAROLINA * UNTIL 230 PM EDT. * AT 144 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES SOUTHWEST OF LUGOFF...OR ABOUT 10 MILES NORTHEAST OF COLUMBIA...DRIFTING TOWARDS THE NORTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LUGOFF AT 210 PM EDT THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS. REPORT ANY HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF OR TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN COLUMBIA. LAT...LON 3416 8087 3402 8072 3425 8035 3444 8055 ARDREY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 9:15 AM EDT, 4 hours 39 minutes earlier.
Area forecast discussion, Jun 26, 9:15 AM EDT, 4 hours 39 minutes before
SCZ015-016-018-020>022-025>031-035>038-041-GAZ040-063>065-077-261748- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA, SC 915 AM EDT MON JUN 26 2000 NOT MUCH CHANGE OVERNIGHT. UPPER LOW ON WATER VAPOR OVER EAST GA NEAR SAV STILL HAS NOT MOVED MUCH PAST 24 HRS. WEEK 500MB VORT MAX ACROSS EASTERN SOUTH CAROLINA THIS AFTERNOON WITH 250MB VORT MAX NEAR CSRA. BUFKIT SHOWS MAX INSTABILITY DURING EARLY AFTERNOON WITH LI'S GETTING TO -5...K-INDEX NEAR 35 AND CAPE AROUND 2000 J/KG. WILL CONTINUE WITH 20 POP CAE AND 30 AGS. FCSTID = 02 CAE 93 72 93 72 / 20 20 20 20 AGS 93 70 94 70 / 30 20 20 20 SSC 93 72 93 72 / 20 20 20 20 OGB 93 72 93 72 / 20 20 20 20 .CAE... GA...NONE. SC...NONE. SJN
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 2:49 PM EDT | Severe Thunderstorm Warning | CAE | Richland | 41 min |
| Jun 26, 4:28 PM EDT | Severe Thunderstorm Warning | CAE | Orangeburg | 32 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.